Alert archive / Utah / Flood Watches in 2011

Flood Watch 7, NWS Salt Lake City, UT

June 6, 2011

NWS Salt Lake City, UT issued this flood watch at Jun 6, 2011, 11:54 AM MDT. It took effect at Jun 7, 2011, 12:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2011, 11:54 AM MDT (17:54 UTC)
In effect from
Jun 7, 2011, 12:00 AM MDT
Expired
Jun 7, 2011, 12:23 PM MDT
In force
12 hr
Issued by
NWS Salt Lake City, UT
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

929 
WGUS65 KSLC 061754
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1154 AM MDT MON JUN 6 2011

UTZ001-070500-
/O.NEW.KSLC.FA.A.0007.110607T0600Z-110607T2200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CACHE VALLEY/UTAH PORTION-
1154 AM MDT MON JUN 6 2011

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTHERN UTAH...INCLUDING THE
  FOLLOWING AREA...THE CACHE VALLEY.

* FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON

* WITH THE ONSET OF TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL ON
  SUNDAY AND TODAY...THE WARMER TEMPERATURES ARE EXPECTED TO
  PUSH THE LOGAN RIVER ABOVE FLOOD STAGE ON TUESDAY MORNING.

* THE LOGAN RIVER WHEN FLOWING AT 1350 CFS WILL DAMAGE SUMMER
  HOMES IN LOGAN CANYON. THE AREA NEAR THE CONFLUENCE OF THE
  BLACKSMITH FORK RIVER AND THE LOGAN RIVER WILL ALSO BE IMPACTED.
  THE FLOODING IN THIS AREA IS EXPECTED TO BE SHORT-LIVED DUE TO
  A COLD FRONT MOVING THROUGH THE AREA THIS EVENING. ADDITIONAL
  RIVER RISES EXCEEDING FLOOD STAGE ARE ANTICIPATED SOMETIME THIS
  UPCOMING WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SCHOENING/MCINERNEY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER
SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
097 
WGUS65 KSLC 070415
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1015 PM MDT MON JUN 6 2011

UTZ001-071200-
/O.CON.KSLC.FA.A.0007.110607T0600Z-110607T2200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CACHE VALLEY/UTAH PORTION-
1015 PM MDT MON JUN 6 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREA...
  CACHE VALLEY/UTAH PORTION.

* THROUGH TUESDAY AFTERNOON

* HEAVY RUNOFF RESULTING FROM THE RECENT VERY WARM TEMPERATURES
  COULD PUSH THE LOGAN RIVER NEAR LOGAN UTAH ABOVE FLOOD STAGE BY 
  TUESDAY MORNING.

* THE LOGAN RIVER WHEN FLOWING AT 1350 CFS WILL DAMAGE SUMMER
  HOMES IN LOGAN CANYON. THE AREA NEAR THE CONFLUENCE OF THE
  BLACKSMITH FORK RIVER AND THE LOGAN RIVER WILL ALSO BE IMPACTED.
  THE FLOODING IN THIS AREA IS EXPECTED TO BE SHORT- LIVED DUE TO
  COOLER TEMPERATURES BEHIND THE COLD FRONT THAT SWEPT THROUGH THE
  AREA LATE MONDAY AFTERNOON. ADDITIONAL RIVER RISES EXCEEDING
  FLOOD STAGE ARE ANTICIPATED SOMETIME THIS UPCOMING WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
809 
WGUS65 KSLC 070945
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
345 AM MDT TUE JUN 7 2011

UTZ001-071745-
/O.CON.KSLC.FA.A.0007.000000T0000Z-110607T2200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CACHE VALLEY/UTAH PORTION-
345 AM MDT TUE JUN 7 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREA...
  CACHE VALLEY/UTAH PORTION.

* THROUGH THIS AFTERNOON

* SNOWMELT RESULTING FROM THE RECENT WARM TEMPERATURES COULD PUSH
  THE LOGAN RIVER NEAR LOGAN UTAH ABOVE FLOOD STAGE THIS MORNING.
  THE LATEST STAGE ON THE LOGAN RIVER NEAR STATE DAM IS 4.8
  FEET...OR APPROXIMATELY 1223 CFS. FLOOD STAGE IS 5.0 FEET OR
  1354 CFS. THE RIVER IS FORECAST TO CREST NEAR FLOOD STAGE THIS
  MORNING. 

* THE LOGAN RIVER WHEN FLOWING AT 1350 CFS WILL DAMAGE SUMMER 
  HOMES IN LOGAN CANYON. THE AREA NEAR THE CONFLUENCE OF THE 
  BLACKSMITH FORK RIVER AND THE LOGAN RIVER WILL ALSO BE 
  IMPACTED. 

THE FLOOD POTENTIAL TODAY IS EXPECTED TO BE SHORT-LIVED DUE TO
COOLER TEMPERATURES BEHIND THE COLD FRONT THAT SWEPT THROUGH THE
AREA LATE MONDAY AFTERNOON. HOWEVER...ADDITIONAL RIVER RISES
EXCEEDING FLOOD STAGE ARE ANTICIPATED SOMETIME THIS UPCOMING
WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
799 
WGUS65 KSLC 071823
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1223 PM MDT TUE JUN 7 2011

UTZ001-071930-
/O.CAN.KSLC.FA.A.0007.000000T0000Z-110607T2200Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CACHE VALLEY/UTAH PORTION-
1223 PM MDT TUE JUN 7 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR THE CACHE VALLEY/UTAH PORTION HAS BEEN
CANCELLED. THE LOGAN RIVER PEAKED JUST BELOW FLOOD STAGE EARLIER
THIS MORNING AND IS FORECAST TO CONTINUE TO RECEDE TODAY. FLOWS ARE
EXPECTED TO REMAIN AT OR ABOVE BANKFULL FOR THE NEXT SEVERAL DAYS
BEFORE CLIMBING AGAIN AS TEMPERATURES WARM UP OVER THE WEEKEND.


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flood watch went out at Jun 6, 10:50 AM MDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 6, 10:50 AM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1050 AM MDT MON JUN 6 2011

.SYNOPSIS...A COLD FRONT WILL CROSS UTAH TODAY...USHERING IN A
PERIOD OF UNSETTLED WEATHER PRIMARILY ACROSS NORTHERN UTAH.

&&

.DISCUSSION...THE CLOSED LOW THAT HAS SPUN OFF THE COAST OF
CALIFORNIA THE LAST COUPLE DAYS HAS FINALLY MOVED INLAND...AND THE
UPPER LEVEL LOW CENTER IS CURRENTLY OVER NEVADA. INCREASED MID-
LEVEL CLOUD COVER IS SLOWLY MOVING INTO NORTHWEST UTAH AHEAD OF
THIS LOW...BUT SUNNY CONDITIONS PERSIST ACROSS THE REST OF THE
STATE THIS MORNING.

SOUTHERLY WINDS HAVE ALREADY BEGUN TO INCREASE ACROSS THE AREA AS
OF 16Z...WITH GUSTS IN EXCESS OF 50 MPH OBSERVED IN SEVERAL SITES
ACROSS THE WESTERN HALF OF UTAH. WITH WINDS EXPECTED TO INCREASE
THROUGH AT LEAST THE EARLY AFTERNOON...HAVE UPGRADED THE WIND
ADVISORY IN WEST CENTRAL AND SOUTHWEST UTAH TO A HIGH WIND
WARNING...AND WILL HAVE TO KEEP AN EYE ON THE REST OF THE
STATE...ESPECIALLY THE WEST DESERT AND THE SALT LAKE AND TOOELE
VALLEYS. WINDS WILL LIKELY PEAK IN THE EARLY AFTERNOON JUST AHEAD
OF THE COLD FRONT. DESPITE A SLIGHT DECREASE IN SPEEDS EXPECTED
BEHIND THE COLD FRONT...WINDS SHOULD REMAIN GUSTY FROM THE WEST-
SOUTHWEST INTO THE EARLY EVENING.

THIS TROUGH IS ALSO EXPECTED TO INITIATE SOME SHOWERS AND
THUNDERSTORMS ACROSS THE NORTHERN HALF OF THE CWA...WITH
FORECASTED LIFTED INDICES OF -1 TO -2 DEGREES CELSIUS ACROSS MUCH
OF THE NORTH. WILL MONITOR THE CONVECTIVE DEVELOPMENT TO SEE IF
THE FORECAST HAS TO BE UPDATED TO EXPAND THE AREAL COVERAGE OF
POPS...PARTICULARLY IN WEST CENTRAL UTAH. THE TROUGH WILL ALSO
BRING IN A SIGNIFICANTLY COOLER AIRMASS...AND THIS COOLER AIR WILL
GENERALLY STICK AROUND FOR MUCH OF THE WEEK...WITH 700MB TEMPS
OVER NORTHERN UTAH NOT EXPECTED TO RECOVER TO 10 DEGREES CELSIUS
AGAIN UNTIL AT LEAST THE UPCOMING WEEKEND.

UPDATED THE FORECAST EARLIER THIS MORNING TO UPGRADE TO THE
PREVIOUSLY MENTIONED HIGH WIND WARNING. NO FURTHER UPDATES ARE
CURRENTLY PLANNED...BUT WILL KEEP A CLOSE EYE ON WINDS AND SHOWERS
AS THE DAY CONTINUES.

&&

.HYDROLOGY...A FLOOD WARNING REMAINS IN EFFECT FOR THE WEBER
RIVER SYSTEM BELOW ECHO RESERVOIR TO ITS TERMINATION AT THE GREAT
SALT LAKE AND LOST CREEK FROM ITS RESERVOIR TO THE CONFLUENCE OF
THE WEBER. OTHER FLOOD WARNINGS IN EFFECT ARE FOR THE SOUTH FORK
OF THE OGDEN AND ALONG PORTIONS OF THE SEVIER RIVER. REFER TO THE
LATEST FLOOD STATEMENTS FOR FURTHER DETAILS/IMPACTS ON ALL FLOOD
WARNINGS.

WARM TEMPERATURES AGAIN TODAY WILL CONTINUE TO AID RAPID SNOWMELT
ACROSS THE UPPER ELEVATIONS. COOLER TEMPERATURES EXPECTED DURING
THE MIDDLE TO LATTER PORTION OF THE WEEK WILL LIKELY SLOW THE MELT
SOMEWHAT...HOWEVER RUNOFF WILL CONTINUE TO RESULT IN DANGEROUS
FLOWS EVEN ALONG RIVERS AND STREAMS WHICH REMAIN BELOW FLOOD
STAGE.

&&

.AVIATION...WINDS AT THE SLC TERMINAL WILL REMAIN FROM THE SOUTH
THROUGH THE DAY TODAY...INCREASING LATE THIS MORNING AHEAD OF AN
APPROACHING STORM SYSTEM. AN AIRPORT WEATHER WARNING FOR WINDS IS
POSSIBLE AFTER 17Z. THE ASSOCIATED COLD FRONT WILL PUSH ACROSS THE
AREA FROM THE SOUTHWEST THIS AFTERNOON. THERE IS ABOUT A 10 PERCENT
CHANCE OF HIGH BASED THUNDERSTORMS WITH THE COLD FRONT.
OTHERWISE...VFR CONDITIONS WILL PREVAIL.

&&

.FIRE WEATHER...STRONG SOUTHERLY WINDS WILL DEVELOP LATE THIS
MORNING AHEAD OF AN APPROACHING TROUGH. THESE WINDS...COMBINED WITH
LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS
THE SOUTHERN HALF OF THE STATE. AS A RESULT...A RED FLAG WARNING IS
IN EFFECT FOR PORTIONS OF SOUTHERN UTAH WHERE FUELS ARE CRITICALLY
DRY. ANY PRECIPITATION ASSOCIATED WITH THIS SYSTEM WILL LIKELY BE
CONFINED TO EXTREME NORTHERN UTAH. WINDS WILL DECREASE LATE THIS
EVENING AS THE SYSTEM MOVES AWAY. A COOLER AIRMASS WILL SETTLE OVER
THE AREA BEHIND THE FRONT...AND LINGER THROUGH LATE IN THE WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING BELOW 6000 FEET
     FOR UTZ431-432-438>441.

     WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR UTZ013-021.

     WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR UTZ014-019-020.

     WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR UTZ002>005.

     HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR UTZ015-016.

WY...NONE.
&&

PUBLIC/HYDROLOGY...SCHOENING
FIRE WEATHER...CHENG
AVIATION...STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 6, 4:05 AM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
405 AM MDT MON JUN 6 2011

UTZ001>016-019>021-517-518-WYZ021-071200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
405 AM MDT MON JUN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

RIVERS ACROSS NORTHERN UTAH WILL CONTINUE TO FLOW AT ELEVATED
LEVELS. SOME OF THESE RIVERS HAVE REACHED OR EXCEEDED FLOOD
STAGE. CONTINUE TO MONITOR FUTURE FLOOD STATEMENTS FOR ADDITIONAL
INFORMATION ON AFFECTED RIVERS.

IT IS IMPORTANT TO NOTE THAT ALL AREA RIVERS AND STREAMS WILL BE
RUNNING DANGEROUSLY HIGH...FAST AND COLD. PLEASE USE EXTREME
CAUTION NEAR ANY WATERWAYS.

GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP ACROSS MUCH OF THE
AREA LATE THIS MORNING THROUGH EARLY THIS EVENING. THESE WILL
CREATE HAZARDOUS DRIVING CONDITIONS ALONG EAST-WEST ORIENTED
ROADWAYS SUCH AS INTERSTATES 70...80 AND 84...AS WELL AS
POTENTIALLY DANGEROUS BOATING CONDITIONS ON AREA LAKES. A WIND
ADVISORY IS IN EFFECT FOR MOST VALLEY LOCATIONS ACROSS UTAH.

ADDITIONALLY THESE WINDS WILL INCREASE THE FIRE DANGER ACROSS
PORTIONS OF SOUTHERN AND EASTERN UTAH WHERE FUELS ARE DRY.

ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THIS AFTERNOON
ACROSS NORTHERN UTAH...WITH DANGEROUS CLOUD TO GROUND LIGHTNING
AND STRONG GUSTY WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH FLOWS WILL CONTINUE ON AREA RIVERS AND STREAMS THROUGHOUT THE
PERIOD. FLOWS ALONG MOST RIVERS AND STREAMS ARE EXPECTED TO
INCREASE SIGNIFICANTLY OVER THE WEEKEND AS TEMPERATURES RISE ONCE
AGAIN...WITH ADDITIONAL FLOODING POSSIBLE EARLY DURING THE WEEK
ACROSS NORTHERN AND PORTIONS OF CENTRAL UTAH. CONTINUE TO MONITOR
FLOOD STATEMENTS FOR MORE INFORMATION.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE
FORECAST THROUGH THURSDAY. A FEW OF THE STORMS MONDAY MAY BECOME
STRONG WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:02 AM MDTWind AdvisorySLC17 hr
Jun 6, 9:57 AM MDTHigh Wind WarningSLC10 hr

Nearby

Flood Watches in Utah, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.